Alert archive / Washington / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this wind chill advisory at Dec 2, 2022, 7:22 AM PST for 4 counties in Washington. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 7:22 AM PST (15:22 UTC)
- Expired
- Dec 2, 2022, 10:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Douglas County, WA, Grant County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 130 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WWUS46 KOTX 021522 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 722 AM PST Fri Dec 2 2022 WAZ034-043-044-021800- /O.NEW.KOTX.WC.Y.0002.221202T1522Z-221202T1800Z/ Moses Lake Area-Okanogan Valley-Waterville Plateau- Including the cities of Mansfield, Oroville, Bridgeport, Waterville, Brewster, Quincy, Moses Lake, Nespelem, Okanogan, Othello, Omak, Badger Mountain Road, Disautel Pass, and Ephrata 722 AM PST Fri Dec 2 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Very cold wind chills. North winds 10 to 15 mph will lead to wind chills 10 to 20 below zero with readings of negative 30 localized to around Moses Lake. * WHERE...Mansfield, Oroville, Bridgeport, Waterville, Brewster, Quincy, Moses Lake, Nespelem, Okanogan, Othello, Omak, Badger Mountain Road, Disautel Pass, and Ephrata. * WHEN...Until 10 AM PST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, several layers, a hat, and gloves. && $$ LN
1 follow-up statement
474 WWUS46 KOTX 021813 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1013 AM PST Fri Dec 2 2022 WAZ034-043-044-021915- /O.EXP.KOTX.WC.Y.0002.000000T0000Z-221202T1800Z/ Moses Lake Area-Okanogan Valley-Waterville Plateau- Including the cities of Quincy, Oroville, Moses Lake, Badger Mountain Road, Othello, Nespelem, Brewster, Disautel Pass, Bridgeport, Waterville, Ephrata, Mansfield, Okanogan, and Omak 1013 AM PST Fri Dec 2 2022 ...WIND CHILL ADVISORY HAS EXPIRED... The wind chill advisory has been allowed to expire. North winds will continue through the day allowing for spotty cold wind chills this morning. $$ RP
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Dec 2, 3:45 AM PST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 2, 3:45 AM PST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Spokane WA 345 AM PST Fri Dec 2 2022 .SYNOPSIS... Weather will remain quiet for the next couple days under the influence of weak high pressure. Light snow is forecasted across the Cascades tonight into Saturday morning. Temperatures will trend much colder tonight into early next week with highs and lows 10 to 20 degrees below average. The next chance for snow will be Sunday into Monday and then Thursday into Friday. && .DISCUSSION... Friday and Saturday: Models are in good agreement that a brief upper level ridge will move over the region on Friday for a decrease in snow shower activity as the cold pool aloft shifts to the east. Light snow showers may continue over very far eastern Washington and the Idaho Panhandle through this morning, but there will be very little additional snow accumulations. Mid to high level clouds will be prominent across the region as a deep low offshore sliding down the west coast sends some elevated moisture into the Inland Northwest. Patchy fog and stratus will continue this morning across the Cascade valleys and southeast Washington into Spokane area and the northeastern valleys through this morning and the early afternoon. A shift in the boundary layer winds to the east- southeast across southeast Washington will work to clear out fog and stratus across the Palouse and potentially the Spokane area by the afternoon and evening. A weak wave rotating around the low will bring chances for light snow Friday night into Saturday. The best chances for measureable snowfall exists across the Cascades into north central Washington where light upslope flow into the Cascades is forecasted to bring 1 to 2 inches of snow to areas such as Steven Pass, Stehekin, and Leavenworth. Snowfall doesn't look to be very impactful across these areas given the last several days of heavy snow, so don't think this event will be highlight worthy. The NBM4.0 is giving Stevens Pass a 70% chance to see over 1 inch of snow, a 47% chance to see over 2 inches, and a 30% chance to see over 4 inches. A little further down the valley, Leavenworth has a 53% chance to see over 1 inch of snow, a 45% chance to see over 2 inches, and a 15% chance to see over 4 inches. Temperatures today and Saturday will continue to be quite cold with highs in the teens and 20s today and in the 20s to low 30s on Saturday. Lows will be in the single digits and low teens across our northern valleys and in the upper single digits and teens elsewhere. The L-C valley remains the warm spot with lows in the 20s. /vmt Sunday through Friday: The region will be under a cold northwest flow pattern to start. A low off the Oregon Coast will push moisture across Southern WA and Lower ID Panhandle. These areas have a 70% percent chance of an inch of snow on Sunday. The moisture band will shift North over the ID Panhandle and continue with weak isolated snow showers through Wednesday. Less moisture support keeps amounts near a few tenths. Ensembles are indicating the next best chance of widespread precip will be Thursday. A trough will drop in from the North and bring a decent fetch of moisture. For now, guidance is indicating continuous light snow showers into the weekend for the Inland Northwest. It will continue to be seasonally cold. Highs will be in the upper teens and 20s. Overnight lows will be in the teens and single digits. /JDC && .AVIATION... 12Z TAFS: Fog and low stratus are evident over the Wenatchee area, the Palouse, the Spokane area, and into the northern Panhandle. Most of these areas are experiencing IFR to marginal VFR conditions with the exception of GEG which is experiencing LIFE conditions. I would expect most sites to rise to at least marginal VFR by later this morning and early afternoon. A increasing southeasterly gradient will push stratus cover out of PUW by this afternoon. && .PRELIMINARY POINT TEMPS/POPS... Spokane 24 12 27 9 24 11 / 0 0 0 0 0 10 Coeur d'Alene 27 14 30 13 26 13 / 10 0 0 0 0 10 Pullman 29 15 29 15 29 16 / 20 0 0 0 10 30 Lewiston 33 20 32 20 31 24 / 20 0 0 0 10 40 Colville 19 9 29 6 28 3 / 0 10 0 0 0 0 Sandpoint 24 17 28 16 25 12 / 0 10 0 0 0 10 Kellogg 27 17 33 14 29 19 / 20 0 0 0 0 20 Moses Lake 22 12 27 12 26 9 / 0 10 0 0 10 10 Wenatchee 19 15 25 16 28 15 / 0 20 0 0 10 10 Omak 17 11 25 12 26 10 / 0 30 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Nearby
Wind Chill Advisories in Washington, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.